# SDR 96UAL900598

- Difficulty date: August 6, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N920UA
- Make and model: Boeing 737522
- Aircraft serial: 25387
- Engine: Ge CFM56*
- System (JASC): 2720 · Rudder Control System
- Part: Bearing
- Part number: BACB10FS4R
- Condition: Cracked
- Location: Rudder
- Component: Parker, MKP4A
- Stage of operation: TO
- Nature of condition: F
- Precautionary procedure: C, D

## Discrepancy

ON TAKEOFF AT 60 KNOTS, AIRCRAFT JERKED TO THE RIGHT AND A KICK TO THE RIGHT IN THE RUDDER PEDALS WAS FELT.  ABORTED TAKEOFF.  STEERING WAS OK ON TAXI IN.  *S/D*  DURING SHOP OVERHAUL OF THE PCU THE PRIMARY SUMMING LEVER WAS REPLACED.  AN ALTERNATE CONFIGURATION BOLT WAS USED IN PLACE OF THE BOEING SPECIFIED SUMMING LEVER BOLT.  THE BOLT HEAD-TO-SHANK RADIUS HAS AN UNFAVORABLE RELATIONSHIP WITH THE BEARING INNER RACE ID CHAMFER, POSSIBLY CONTRIBUTING TO THE FAILURE OF THE BEARINGS INNER RACE.  RUDDER OPS CHECK GOOD.  NOW ACTIVELY REPLACING OLD BOLTS AND INSPECTING THE SUMMING LEVER BEARING INNER RACE TO VERIFY INTEGRITY ON ALL UNITS.
